Alert archive / New Mexico / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 154, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 6, 2017, 5:56 PM MDT for Roosevelt County, New Mexico. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2017, 5:56 PM MDT (23:56 UTC)
- Expired
- Jun 6, 2017, 6:45 PM MDT
- In force
- 49 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 71 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 2:21 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 454 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
713
WUUS55 KABQ 062356
SVRABQ
NMC041-070045-
/O.NEW.KABQ.SV.W.0154.170606T2356Z-170607T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
556 PM MDT TUE JUN 6 2017
The National Weather Service in Albuquerque has issued a
* Severe Thunderstorm Warning for...
Southwestern Roosevelt County in east central New Mexico...
* Until 645 PM MDT.
* At 556 PM MDT, a severe thunderstorm was located 10 miles northeast
of Elida, or 13 miles southwest of Portales, moving south at 25
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Elida.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
&&
LAT...LON 3414 10361 3408 10335 3376 10341 3387 10380
TIME...MOT...LOC 2356Z 011DEG 22KT 3406 10353
HAIL...1.00IN
WIND...60MPH
$$
Guyer2 follow-up statements
632
WWUS55 KABQ 070007
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
607 PM MDT TUE JUN 6 2017
NMC041-070045-
/O.CON.KABQ.SV.W.0154.000000T0000Z-170607T0045Z/
Roosevelt-
607 PM MDT TUE JUN 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTHWESTERN ROOSEVELT COUNTY...
At 606 PM MDT, a severe thunderstorm was located 7 miles northeast of
Elida, or 17 miles southwest of Portales, moving south at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Elida.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3410 10359 3406 10340 3394 10338 3376 10341
3387 10380
TIME...MOT...LOC 0006Z 011DEG 22KT 3399 10355
HAIL...1.25IN
WIND...60MPH
$$
Guyer521
WWUS55 KABQ 070036
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
636 PM MDT TUE JUN 6 2017
NMC041-070046-
/O.EXP.KABQ.SV.W.0154.000000T0000Z-170607T0045Z/
Roosevelt-
636 PM MDT TUE JUN 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ROOSEVELT COUNTY
WILL EXPIRE AT 645 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail,
gusty winds and heavy rain are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 1000 PM MDT for
east central New Mexico.
LAT...LON 3410 10359 3406 10340 3394 10338 3376 10341
3387 10380
TIME...MOT...LOC 0036Z 011DEG 22KT 3382 10359
$$
GuyerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 5:46 PM MDT, 10 minutes earlier.
Area forecast discussion, Jun 6, 5:46 PM MDT, 10 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 546 PM MDT Tue Jun 6 2017 .AVIATION... 00Z TAF CYCLE Strong to severe, slow-moving thunderstorms impacting portions of eastern NM will tend to grow upscale into larger convective clusters through early/mid evening before all but exiting east of the state by 06Z if not a little before. Large hail, strong downburst winds, and heavy downpours will result in rapid incursions to MVFR/IFR conditions. Meanwhile, diurnally-driven storms along and west of the Rio Grande will remain mostly isolated with localized gusty winds. A more notable impact will be locally strong and gusty easterly gap winds that will impact KABQ and to a lesser extent KSAF that should peak between 02Z and 06Z. Isolated light shower activity may linger during the overnight but overall impacts to terminal sites look minimal. KJ && .PREV DISCUSSION...241 PM MDT Tue Jun 6 2017... .SYNOPSIS... Showers and thunderstorms will continue over central and eastern NM through Wednesday. Some of these storms may become severe across the eastern plains today and Wednesday. Drier air will invade western NM Thursday then push across the entire state Friday. Temperatures will remain very warm with lots of 80s and 90s through the end of the week. An upper level trough will slide north of NM Saturday through Monday and bring a return to very dry and windy conditions. Fire danger will be high in this pattern over the weekend. Temperatures will cool through the weekend across central and western NM while the east remains hot. Dry conditions may persist over the region through all of next week. && .DISCUSSION... A very active pattern in place w/ abundant moisture and instability across eastern NM beneath an upper level ridge centered over western NM. A 40kt 300mb speed max along the eastern periphery of the ridge will help aid convective development over central and eastern NM thru this evening. A severe thunderstorm watch is in effect. Already seeing impressive cells develop along the east slope of the Sangres and the Central Highlands. Convective clusters along with supercells will move southeast thru the Pecos Valley and onto the Caprock per latest HRRR/RAP guidance. Boundary collisions in the Rio Grande Valley will also lead to some storms with gusty outflow winds and small hail. Another active day likely Wednesday but confidence not as high since models are not indicating as much upper level support. Will also be interesting to see how much low level instability is worked over from today across the east. Nonetheless, still expecting at least some strong storms across eastern NM. Gap winds likely again this evening may become briefly strong and recharge moisture for more storms along the ContDvd Wednesday. Another round of gap winds for the Rio Grande Valley likely Wednesday evening. Changes arrive over western NM Thursday as an upper trough begins to spread drier west/southwest flow aloft over the southwest CONUS. Storms will still be likely over the northern mountains and portions of the plains and southern high terrain. The drier more westerly wind component over central and western areas will also allow temps to soar into the 90s. Friday through early next week will feature a significant change to much drier and windy conditions over a widespread area of NM. Temps will cool below normal across central and western NM. However, the east will remain very hot with downslope westerly flow. Guyer && .FIRE WEATHER... Showers and thunderstorms have developed over the high terrain, primarily focused over the northern mountains with a secondary area over the continental divide. The deeper moisture is certainly east of the Rio Grande, and hence storms west of the river will produce less overall wetting rainfall. Storms east of the central mountain chain will also have the potential to turn strong to severe with very gusty winds and large hail. With storms congealing and expanding over the plains this evening, an easterly wind shift could spread back toward the mountains, ushering higher moisture (dewpoints) and squirting some gusty east wind into the central valleys of NM. Excellent overnight humidity recovery is expected for the eastern half of the state, and good recovery in the central zones. A very similar regime will transpire on Wednesday with comparable placement and coverage of storms. Temperatures will be with a few degrees either side of normal, much like today with the lowest minimum humidity found in the northwestern and far west central zones where readings of 10 to 15 percent are expected. Prevailing winds will be light to moderate with strong and erratic gusts found near any shower or thunderstorm activity. Into Thursday, drier air will invade more of northwestern to north central NM, shutting down thunderstorm potential there. Otherwise, it will be business as usual with strong wetting storms along and east of the central mountain chain Thursday afternoon. Forecast models continue to advertise potential for even drier westerly flow by Friday as the ridge aloft begins to break down in response to an approaching Pacific trough. Confidence is growing that the the moisture will be scoured out, even in the plains of NM with limited storm coverage, warmer temperatures, and breezy conditions prevailing through the weekend. While conditions may not meet critical thresholds by definition, this stretch will be of utmost concern given the large number of ongoing controlled burns due to the dry and still unstable conditions. 52 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 6, 11:28 AM MDT, 6 hours 28 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Albuquerque NM 1128 AM MDT Tue Jun 6 2017 NMZ501>540-071100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 1128 AM MDT Tue Jun 6 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...This Afternoon and Tonight There is a slight risk of severe thunderstorms this afternoon into this evening for much of the east central and southeast plains of New Mexico where thunderstorms will be capable of producing large hail, damaging winds, and perhaps a brief tornado. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong to possibly severe thunderstorms are forecast Wednesday across portions of eastern New Mexico. A few thunderstorms will be capable of producing large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today and Wednesday for eastern New Mexico due to the threat for severe thunderstorms. GUYER
In the hours before
Special weather statement, Jun 6, 4:32 PM MDT, 1 hour 24 minutes before
Special Weather Statement National Weather Service Albuquerque NM 432 PM MDT TUE JUN 6 2017 NMZ526-539-062245- Eastern Lincoln County-South Central Mountains- 432 PM MDT TUE JUN 6 2017 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LINCOLN COUNTY... At 432 PM MDT, a strong thunderstorm was located near Encinoso, or 28 miles northeast of Ruidoso, moving southeast at 10 mph. Wind gusts up to 50 mph and dime size hail are possible with this storm. Locations impacted include... Lincoln, Encinoso, Lincoln State Monument and Arabela. Guyer
Local storm report, Jun 6, 4:43 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
443 PM MDT TUE JUN 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL 1 SW ROY 35.94N 104.21W
06/06/2017 E1.00 INCH HARDING NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1702017
50Local storm report, Jun 6, 4:54 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
454 PM MDT TUE JUN 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 9 SW DURAN 34.37N 105.51W
06/06/2017 E0.88 INCH TORRANCE NM NMDOT
DOT PLOWED HAIL ALONG HWY 54
&&
EVENT NUMBER ABQ1702018
50Special weather statement, Jun 6, 5:16 PM MDT, 40 minutes before
Special Weather Statement National Weather Service Albuquerque NM 516 PM MDT TUE JUN 6 2017 NMZ535-536-062345- Roosevelt County-Curry County- 516 PM MDT TUE JUN 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROOSEVELT AND SOUTHWESTERN CURRY COUNTIES UNTIL 545 PM MDT... At 516 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 7 miles north of Melrose to 9 miles west of Oasis State Park. Movement was south at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with these storms. Heavy rain will also be possible with these storms. Locations impacted include... Melrose, Floyd and Saint Vrain. && A severe thunderstorm watch remains in effect until 1000 PM MDT for east central New Mexico. LAT...LON 3459 10374 3410 10372 3417 10342 3470 10344 TIME...MOT...LOC 2316Z 357DEG 9KT 3453 10358 3425 10352 Guyer
Special weather statement, Jun 6, 5:21 PM MDT, 35 minutes before
Special Weather Statement National Weather Service Albuquerque NM 521 PM MDT TUE JUN 6 2017 NMZ533-062345- Guadalupe County- 521 PM MDT TUE JUN 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GUADALUPE COUNTY UNTIL 545 PM MDT... At 521 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Puerto De Luna, or 9 miles east of Santa Rosa, moving southeast at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain will also be possible with this storm. This storm will remain over mainly rural areas of east central Guadalupe County. && A severe thunderstorm watch remains in effect until 1000 PM MDT for east central New Mexico. LAT...LON 3492 10464 3499 10448 3488 10429 3476 10454 TIME...MOT...LOC 2321Z 315DEG 12KT 3491 10451 Guyer
Special weather statement, Jun 6, 5:49 PM MDT, 7 minutes before
Special Weather Statement National Weather Service Albuquerque NM 549 PM MDT TUE JUN 6 2017 NMZ538-070015- Chaves County Plains- 549 PM MDT TUE JUN 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY UNTIL 615 PM MDT... At 549 PM MDT, Doppler radar was tracking a cluster of strong thunderstorms along a line extending from near Bitter Lake Wildlife Refuge to 18 miles northwest of Roswell. Movement was south at 20 mph. Dime size hail and wind gusts up to 50 mph will be possible with these storms. Heavy rain and frequent and dangerous cloud to ground lightning will also be possible with these storms. Locations impacted include... Roswell, Bitter Lake Wildlife Refuge and Bottomless Lakes State Park. This includes Highway 285 between Mile Markers 103 and 129. && A severe thunderstorm watch remains in effect until 1000 PM MDT for southeastern New Mexico. LAT...LON 3330 10422 3333 10488 3369 10487 3366 10423 TIME...MOT...LOC 2349Z 355DEG 17KT 3349 10431 3354 10478 Guyer
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:07 PM MDT | Special Weather Statement | ABQ | 23 min | |
| Jun 5, 6:30 PM MDT | Special Weather Statement | ABQ | De Baca | 30 min |
| Jun 5, 6:42 PM MDT | Special Weather Statement | ABQ | Lincoln | 33 min |
| Jun 5, 7:15 PM MDT | Special Weather Statement | ABQ | De Baca | 30 min |
| Jun 5, 7:23 PM MDT | Special Weather Statement | ABQ | Roosevelt | 37 min |
| Jun 5, 7:49 PM MDT | Special Weather Statement | ABQ | Roosevelt | 26 min |
| Jun 5, 8:03 PM MDT | Special Weather Statement | ABQ | Chaves | 42 min |
| Jun 5, 8:16 PM MDT | Special Weather Statement | ABQ | Roosevelt | 44 min |
| Jun 5, 8:25 PM MDT | Areal Flood Advisory | ABQ | Chaves, Curry, De Baca, Roosevelt | 110 min |
| Jun 6, 11:48 AM MDT | Special Weather Statement | ABQ | San Miguel | 27 min |
| Jun 6, 12:06 PM MDT | Special Weather Statement | ABQ | Los Alamos | 24 min |
| Jun 6, 12:44 PM MDT | Special Weather Statement | ABQ | Los Alamos | 31 min |
| Jun 6, 12:48 PM MDT | Severe Thunderstorm Warning | ABQ | Los Alamos, Sandoval, Santa Fe | 27 min |
| Jun 6, 1:17 PM MDT | Special Weather Statement | ABQ | San Miguel | 28 min |
| Jun 6, 1:23 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel, Torrance | 52 min |
| Jun 6, 1:50 PM MDT | Special Weather Statement | ABQ | Colfax | 25 min |
| Jun 6, 1:59 PM MDT | Special Weather Statement | ABQ | Mora | 31 min |
| Jun 6, 2:05 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 34 min |
| Jun 6, 2:11 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Torrance | 49 min |
| Jun 6, 2:17 PM MDT | Special Weather Statement | ABQ | Bernalillo | 43 min |
| Jun 6, 2:22 PM MDT | Special Weather Statement | ABQ | Torrance | 23 min |
| Jun 6, 2:24 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval | 21 min |
| Jun 6, 2:25 PM MDT | Special Weather Statement | ABQ | Mora | 35 min |
| Jun 6, 2:42 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Torrance | 48 min |
| Jun 6, 2:58 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 17 min |
| Jun 6, 3:04 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 116 min |
| Jun 6, 3:27 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 48 min |
| Jun 6, 3:29 PM MDT | Special Weather Statement | ABQ | San Miguel | 31 min |
| Jun 6, 3:41 PM MDT | Special Weather Statement | ABQ | Harding | 34 min |
| Jun 6, 3:48 PM MDT | Special Weather Statement | ABQ | Torrance | 27 min |
| Jun 6, 3:52 PM MDT | Special Weather Statement | ABQ | Union | 38 min |
| Jun 6, 3:58 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 47 min |
| Jun 6, 4:01 PM MDT | Areal Flood Advisory | ABQ | Torrance | 119 min |
| Jun 6, 4:02 PM MDT | Special Weather Statement | ABQ | Lincoln | 28 min |
| Jun 6, 4:12 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel | 48 min |
| Jun 6, 4:47 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, Union | 58 min |
| Jun 6, 4:54 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 51 min |
| Jun 6, 5:11 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 28 min |
| Jun 6, 5:16 PM MDT | Special Weather Statement | ABQ | Curry | 29 min |
| Jun 6, 5:21 PM MDT | Special Weather Statement | ABQ | Guadalupe | 24 min |
| Jun 6, 5:49 PM MDT | Special Weather Statement | ABQ | Chaves | 26 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.